MAUDE Adverse Event Report: ARTHREX, INC. DISPOSABLE INSTRUMENT KIT FOR TENODESIS SCREW; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ARTHREX, INC. DISPOSABLE INSTRUMENT KIT FOR TENODESIS SCREW; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Catalog Number AR-1676DS
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/18/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.No device malfunction can be identified.At this time, it cannot be determined how the device may have caused or contributed to the incident.An evaluation of the device cannot be performed as the device will not be returned by the facility.Lot number is unknown so the device history record review cannot be performed.Additional information has been requested but not made available.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.The potential cause(s) of this event will be communicated to the event report.If additional relevant information is received, a follow-up report will be submitted.Risk manager will not release device.
 
Event or Problem Description
It was reported that on (b)(6) 2017, during a proximal biceps tenodesis case, the surgeon was using a disposable instrument kit for tenodesis screw.After dissecting down to the point on the humerus where he wanted to place the repair he drilled an arthrex 2.4 guide pin into the site.The guide pin came from the disposable instrument kit for tenodesis screw (ar-1676ds).After drilling the guide pin, he then over-reamed with an 8.5mm reamer from an arthrex bio-tenodesis set.After reaming to the desired depth, pulling the drill out, and dismantling the drill from power, the surgeon noticed that the guide pin was missing.He immediately picked up the reamer and looked through the cannulation to discover that the drill pin was still stuck inside the reamer.He then placed the reamer with the pin stuck inside of it back down on the mayo stand.The surgeon was able to create the socket and subsequently screw in an 8mm forked tip sl teno anchor successfully securing the tendon and completing the tenodesis.After the surgery, it was discovered that a piece of the guide pin broke-off and was retained inside of the patient.The surgeon was able to successfully remove the retained portion in a subsequent surgery five days later on (b)(6) 2017.

Brand Name
DISPOSABLE INSTRUMENT KIT FOR TENODESIS SCREW
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6571650
Report Number1220246-2017-00171
Device Sequence Number91125
Product Code GAT
UDI-Device Identifier00888867020801
UDI-Public00888867020801
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K041553
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 05/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-1676DS
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2017
Initial Report FDA Received Date05/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;